Georgia, 2001Damaging Wind in Georgia, June 3, 2001
June 3, 2001 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 3, 2:12 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 2:12 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
312 PM EDT SUN JUN 3 2001
SCATTERED CONVECTION ALONG BOUNDARY EXTENDING ACROSS CENTRAL SC.
PLAN TO KEEP SLIGHT CHANCE FOR THE EVENING. CONVECTION SHOULD
DIMINISH WITH SUNSET. LOOKS LIKE CLOUDS FROM MCC ACROSS MS RIVER VALLEY
WILL SPREAD INTO NORTHERN COUNTIES. SURFACE BOUNDARY ACROSS THE AREA
WILL LIFT NORTH OVERNIGHT. AT THIS TIME IT LOOKS LINE ASSOCIATED
CONVECTION WILL STAY TO OUR NORTH AND WEST.
AIRMASS MODERATELY UNSTABLE SOUTH OF FRONT ON MONDAY. MODELS SHOW
NEXT SIGNIFICANT SHORT WAVE CROSSING MONDAY NIGHT INTO TUESDAY.
ZONAL FLOW ALOFT BECOMES SOUTHWEST MONDAY NIGHT AS UPPER RIDGE OFF
THE SOUTHEAST COAST BUILDS INTO THE SOUTHEASTERN STATES AND UPPER
LOW OVER THE GREAT LAKES REGION BUILDS EAST. WILL CONTINUE TO
FORECAST SCT AFTERNOON/EVENING CONVECTION MONDAY THROUGH TUESDAY.
AVN STILL HAVING PROBLEMS WITH CONVECTIVE FEEDBACK IN THE GULF OF
MEX.
BETTER CHANCE OF PRECIP IN THE EXTENDED. FRONT STILL TO THE NORTH
AND WEST WEDNESDAY. MOISTURE SHOULD BE SPREADING UP FROM THE GULF
OF MEXICO. MRF HAS FRONT MOVING OFF THE COAST FRIDAY MORNING. PLAN
TO KEEP CHANCE OF PRECIP IN THE EXTENDED WEDNESDAY THROUGH THURSDAY.
VERY WARM DAY SHAPING UP FOR MONDAY. TEMPS IN THE LOW TO MID 90S.
PLAN TO USE CONSENSUS FORECAST FOR HIGHS. LOW IN THE MID-UPPER 60S
TONIGHT AND AROUND 70 MONDAY NIGHT.
FCSTID = 10
CAE 68 93 71 91 / 10 20 10 30
AGS 67 94 68 92 / 10 20 10 30
SSC 68 93 71 91 / 10 20 10 30
OGB 68 94 71 92 / 10 20 10 30
.CAE...
GA...NONE.
SC...NONE.
LM
In the hours before
Special weather statement, Jun 3, 2:10 PM EST, 3 hours 20 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-040007-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
310 PM EDT SUN JUN 03 2001
THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN... BAMBERG... BARNWELL...
CALHOUN... CLARENDON... CHESTERFIELD...
EDGEFIELD... FAIRFIELD... KERSHAW...
LANCASTER... LEE... LEXINGTON...
MCCORMICK... NEWBERRY... ORANGEBURG...
RICHLAND... SALUDA... SUMTER...
THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE... COLUMBIA... LINCOLN...
MCDUFFIE... RICHMOND...
...ISOLATED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING...
SOME MOISTURE HAS WORKED INTO CENTRAL SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA DURING THE COURSE OF THE AFTERNOON.
TEMPERATURES AROUND 90 HAVE HELPED TO DESTABILIZE THE ATMOSPHERE. AS
A RESULT...A FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED
AND SHOULD CONTINUE IN THE LATE AFTERNOON AND EARLY EVENING HOURS
THROUGH 8 PM.
CURRENT WEATHER CONDITIONS DO NOT FAVOR SEVERE THUNDERSTORM
DEVELOPMENT. THEREFORE...EMERGENCY MANAkGEMENT AND SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED. HOWEVER...A COUPLE OF THESE STORMS COULD
PRODUCE WIND GUSTS OF 30 TO 40 MPH.
TTH
Special weather statement, Jun 3, 4:00 PM EST, 1 hour 30 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-040007-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 PM EDT SUN JUN 03 2001
THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN... BAMBERG... BARNWELL...
CALHOUN... CLARENDON... CHESTERFIELD...
EDGEFIELD... FAIRFIELD... KERSHAW...
LANCASTER... LEE... LEXINGTON...
MCCORMICK... NEWBERRY... ORANGEBURG...
RICHLAND... SALUDA... SUMTER...
THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE... COLUMBIA... LINCOLN...
MCDUFFIE... RICHMOND...
...THUNDERSTORMS LIKELY LATE THIS AFTERNOON WITH A CHANCE THIS EVENING...
AFTERNOON HEATING AND A FRONTAL SYSTEM EXTENDING THROUGH THE AREA WILL
CAUSE THUNDERSTORMS OVER MOST OF THE AREA LATE THIS AFTERNOON. COVERAGE WILL
DECREASE THIS EVENING BECAUSE OF THE LOSS OF HEATING.
EXPECT FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...SMALL HAIL...AND
RAINFALL AMOUNTS OF ONE-QUARTER TO THREE-QUARTERS OF AN INCH WITH
THE THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD HAVE WIND GUSTS
AROUND 60 MPH AND HAIL NEAR THREE-QUARTERS OF AN INCH IN DIAMETER.
CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM
DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED. HOWEVER...ALL INTEREST SHOULD LISTEN FOR
LATER STATEMENTS OR WARNINGS FROM THE NATI5ONAL WEATHER SERVICE.
RJL
Thunderstorm Wind, Richmond
- When
- June 3, 5:30 PM EST
- Where
- Richmond County, Augusta
- Measured
- 50 kt (58 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 33.483, -81.967
Newspaper reported trees and powerlines down around Augusta and Ft. Gordon causing power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Georgia, June 3, 2001$96,000 · 1.75 in hail · 60 events
- Flood and Hail in New York, June 3, 2001$704,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, June 3 to 4, 2001$750,000 · 4 events
- Flash Flood in Missouri, June 3, 2001$700,000 · 1 event
- Hail and Damaging Wind in Alabama, June 3, 20019 injured · $17,000 · 1 in hail · 2 events
- Hail in Arkansas, June 3, 2001$402,000 · 2.75 in hail · 6 events
- Hail in Kansas, June 3, 2001$250,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Florida, June 3, 2001$130,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Nebraska, June 3, 2001$100,000 · 52 kt wind · 3 events
- High Wind in California, June 3, 2001$60,000 · 60 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 3 to 4, 2001F0 · 35 events
- Flash Flood in Missouri, June 3, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248837.